Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 70, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 21, 2006, 7:42 AM CDT for Sheboygan County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2006, 7:42 AM CDT (12:42 UTC)
- Expired
- Jun 21, 2006, 8:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 90 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 211242 SVRMKX WIC117-211330- /O.NEW.KMKX.SV.W.0070.060621T1242Z-060621T1330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 742 AM CDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 830 AM CDT * AT 735 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF CEDAR GROVE...OR ABOUT 6 MILES EAST OF KEWASKUM...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OOSTBURG AROUND 750 AM CDT... PLYMOUTH AROUND 755 AM CDT... ELKHART LAKE...SHEBOYGAN FALLS AND KOHLER AROUND 800 AM CDT... HOWARDS GROVE AROUND 805 AM CDT... LAT...LON 4358 8814 4355 8781 4387 8774 4389 8809 $$
2 follow-up statements
000 WWUS53 KMKX 211312 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 812 AM CDT WED JUN 21 2006 WIC117-211330- /O.CON.KMKX.SV.W.0070.000000T0000Z-060621T1330Z/ SHEBOYGAN WI- 812 AM CDT WED JUN 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR SHEBOYGAN COUNTY... AT 808 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PLYMOUTH TO ADELL...OR ALONG A LINE EXTENDING FROM PLYMOUTH TO 12 MILES SOUTH OF PLYMOUTH...MOVING EAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... GIBBSVILLE...SHEBOYGAN FALLS...OOSTBURG AND KOHLER BY 820 AM CDT LAT...LON 4356 8805 4355 8781 4382 8774 4383 8803 $$
000 WWUS53 KMKX 211330 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 829 AM CDT WED JUN 21 2006 WIC117-211335- /O.EXP.KMKX.SV.W.0070.000000T0000Z-060621T1330Z/ SHEBOYGAN WI- 829 AM CDT WED JUN 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SHEBOYGAN COUNTY EXPIRES AT 830 AM CDT... THE SEVERE THUNDERSTORMS HAVE MOVED OVER LAKE MICHIGAN. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER SHEBOYGAN COUNTY THROUGH AT LEAST 900 AM BUT THEY ARE NOT EXPECTED TO BECOME SEVERE. LAT...LON 4356 8805 4355 8781 4382 8774 4383 8803 $$ GEHRING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:01 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 21, 3:01 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 301 AM CDT WED JUN 21 2006 .DISCUSSION...FORECAST FOCUS IS ON SEVERE WEATHER POTENTIAL TODAY AND EARLY THIS EVENING. MODELS ARE IN FAIR AGREEMENT WITH MOST ELEMENTS AND STRENGTH OF DYNAMICS TODAY AND EARLY EVENING. TWO RELATIVELY STRONG SHORT WAVES EXPECTED TO TRACK ACROSS CWA BEGINNING LATE MORNING. WARF AND GFS BOTH INDICATE 1000-1500 CAPES THIS AFTERNOON LINGERING INTO THE EARLY EVENING HOURS...WITH A THETA-E RIDGE...QCONVERGENCE AND LARGE AMOUNTS OF QPV. HOWEVER...THERE IS LITTLE DIRECTIONAL SHEAR AND 0-3KM EHI IS 1 OR LESS. IN ADDITION...DAYTIME HEATING AND CAPES MAY BE SIGNIFICANTLY REDUCED DUE TO RAIN AND CLOUD COVER. AT THIS TIME...RADAR AND SATELLITE LOOPS INDICATE CONVECTION DEVELOPING AHEAD OF MAIN MCS IN EASTERN IOWA...TRACKING EAST AND WILL BE ENTERING CWA BY MORNING. SPC HAS ALL OF CWA IN SLIGHT RISK FOR DAY 1...AND A MODERATE RISK FOR AN AREA TO THE RIGHT OF A MKE-JVL LINE. THIS APPEARS REASONABLE IF WE CAN GET ENOUGH HEATING THIS AFTERNOON...SINCE BEST DYNAMICS WILL BE TRACKING ACROSS SOUTHERN SECTIONS OF CWA. CONDITIONS WILL STABILIZE RAPIDLY LATER THIS EVENING...BUT WILL CONTINUE SMALL RAIN CHANCES THURSDAY DUE TO CWA BEING IN THE RIGHT REAR QUAD OF A STRONG UPPER JET...AND ANOTHER SHORT WAVE EXPECTED. IN ADDITION...THE WARF INDICATES A LINGERING SURFACE BOUNDARY. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 21, 3:20 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 AM CDT WED JUN 21 2006 WIZ046-047-051-052-056>060-062>072-220939- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 320 AM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE FAR SOUTHEAST CORNER OF WISCONSIN TODAY...THIS INCLUDES MILWAUKEE... WALWORTH...RACINE AND KENOSHA COUNTIES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. DAMAGING WINDS OVER 60 MPH AND GOLF BALL SIZE HAIL ARE POSSIBLE. ANY LINGERING THUNDERSTORMS WILL DIMINISH QUICKLY IN INTENSITY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN SATURDAY NIGHT INTO EARLY SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT. LMZ643>646-665-220939- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 320 AM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MILWAUKEE SOUTH TO WINTHROP HARBOR. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF MILWAUKEE. DANGEROUS WINDS OVER 55 KNOTS AND GOLF BALL SIZE HAIL ARE POSSIBLE. ANY LINGERING THUNDERSTORMS WILL DIMINISH QUICKLY IN INTENSITY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN SATURDAY NIGHT INTO EARLY SUNDAY EVENING. DAVIS
In the hours before
Local storm report, Jun 21, 5:41 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
541 AM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG 5 NW BELOIT 42.57N 89.09W
06/21/2006 ROCK WI LAW ENFORCEMENT
TREE DOWN BLOCKING ROAD
0530 AM HAIL CLINTON 42.56N 88.87W
06/21/2006 E0.75 INCH ROCK WI LAW ENFORCEMENT
DIME SIZE HAIL
&&
SDLocal storm report, Jun 21, 5:49 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
549 AM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM TSTM WND DMG LAKE GENEVA 42.59N 88.43W
06/21/2006 WALWORTH WI PUBLIC
TREES DOWN
&&
SDLocal storm report, Jun 21, 6:13 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
613 AM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND DMG MONROE 42.60N 89.64W
06/21/2006 GREEN WI LAW ENFORCEMENT
TREES DOWN.
&&
GDLocal storm report, Jun 21, 6:44 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
644 AM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG BOHNERS LAKE 42.62N 88.28W
06/21/2006 RACINE WI LAW ENFORCEMENT
TREE DOWN.
0630 AM TSTM WND DMG MONTICELLO 42.75N 89.59W
06/21/2006 GREEN WI LAW ENFORCEMENT
TREES DOWN.
0630 AM TSTM WND DMG ROCHESTER 42.74N 88.22W
06/21/2006 RACINE WI LAW ENFORCEMENT
TREE DOWN.
&&
GDLocal storm report, Jun 21, 7:11 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
711 AM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG BROOKFIELD 43.06N 88.12W
06/21/2006 WAUKESHA WI LAW ENFORCEMENT
WIRE DOWN.
0650 AM FUNNEL CLOUD 1 SW WAUNAKEE 43.18N 89.47W
06/21/2006 DANE WI TRAINED SPOTTER
&&
GDLocal storm report, Jun 21, 7:21 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
721 AM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM TSTM WND GST JACKSON 43.32N 88.16W
06/21/2006 M58 MPH WASHINGTON WI AMATEUR RADIO
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:34 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 41 min |
| Jun 21, 5:53 AM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 67 min |
| Jun 21, 6:13 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine | 32 min |
| Jun 21, 6:14 AM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 21, 6:15 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 60 min |
| Jun 21, 6:23 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 52 min |
| Jun 21, 6:26 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 59 min |
| Jun 21, 6:30 AM CDT | Severe Thunderstorm Warning | MKX | Dane | 45 min |
| Jun 21, 6:50 AM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 40 min |
| Jun 21, 7:21 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Washington | 39 min |
| Jun 21, 7:40 AM CDT | Severe Thunderstorm Warning | MKX | Dodge | 17 min |
| Jun 21, 7:45 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 48 min |
| Jun 21, 7:47 AM CDT | Special Marine Warning | MKX | 58 min | |
| Jun 21, 8:12 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.